MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION ADVANTAGE SYSTEM; MESH, SURGICAL, SYNTHETIC, UROGYNECOLOGIC, FOR STRESS URINARY INCONTINENCE, RETR

BOSTON SCIENTIFIC CORPORATION ADVANTAGE SYSTEM; MESH, SURGICAL, SYNTHETIC, UROGYNECOLOGIC, FOR STRESS URINARY INCONTINENCE, RETR
Model Number M0068502000
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Erosion (1750); Fistula (1862)
Date of Event 04/25/2012
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported to boston scientific corporation that an advantage system device was implanted into the patient during a transvaginal tape placement procedure performed on (b)(6) 2012, for the treatment of stress incontinence.No complications were observed during the procedure, and the patient was transferred to the recovery room in stable condition.The patient underwent a biopsy on (b)(6) 2022, to address a bothersome mass in her urethra resulting from a urethral diverticulum.Despite inconclusive imaging, examination in the clinic revealed purulent discharge and mass compression.The patient opted for surgical exploration to confirm the suspected diagnosis.During the examination, the doctor noticed a larger and firmer mass on the side of the urethra.This mass had shifted towards the right from its previous position in the middle.Trying to compress the mass did not reveal any functions, and there was no sign of pus in the mass or urethra.Moreover, a fistula had developed between the urethra and vagina since the last check-up.The opening of the fistula was about 1-2 cm higher than the urethral meatus, and the mucosa was highly friable.To confirm the fistula, a 19 french cystoscope was inserted into the urethra.The doctor thoroughly examined the bladder but found no abnormalities.During the pullback, it was confirmed that the patient had a urethral vaginal fistula.Moreover, the patient tolerated the procedure well.On (b)(6) 2022, the patient underwent a partial excision of the tension-free vaginal tape, urethrovaginal fistula repair with placement of martius flap, harvesting of martius labial flap from the left labia, and cystoscopy with suprapubic catheter placement due to eroded tension-free vaginal tape with urethrovaginal fistula.During the procedure, the sling was clamped on both sides, then divided in the middle and some adherent tissue was released from each side of the sling.The physician aimed to preserve some of the lateral attachment of the sling on each side to help with future continence.After that, the sling was excised on both sides, removing approximately 2 cm of it.Following that, the physician inspected the tissues of the fistula and found some not-so-healthy-looking tissue that needed to be excised.The fistula was then closed transversely by reapproximating the proximal to distal edges using continuous 4-0 monocryl.In addition, the patient tolerated the procedure well.
 
Additional Manufacturer Narrative
Block b3 date of event: the exact event onset date is unknown.The provided event date of (b)(6) 2012, was chosen as a best estimate based on the date of the mesh was implanted.Block e1: this event was reported by the patient's legal representation.The implanting physician is: dr.(b)(6).(b)(6) med center.(b)(6).The explanting physician is: dr.(b)(6).(b)(6) hospital.(b)(6).Block h6: the following imdrf patient codes capture the reportable events of: e2006 - has been used to capture the reported event of eroded tension-free vaginal tape.E2314 - has been used to capture the reported event of urethrovaginal fistula.The following imdrf impact codes capture the reportable events of: f1905 - has been used to capture the reported event of vaginal mesh excision.

Brand Name
ADVANTAGE SYSTEM
Common Device Name
MESH, SURGICAL, SYNTHETIC, UROGYNECOLOGIC, FOR STRESS URINARY INCONTINENCE, RETR
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
Manufacturer (Section G)
FREUDENBERG MEDICAL MIS INC
2301 centennial boulevard
jeffersonville IN 47130
Manufacturer Contact
carole morley
300 boston scientific way
marlborough, MA 01752
5086834015
MDR Report Key17659425
Report Number3005099803-2023-04660
Device Sequence Number6993838
Product Code OTN
UDI-Device Identifier08714729470274
UDI-Public08714729470274
Combination Product (Y/N)N
Initial Reporter StateMS
Initial Reporter CountryUS
PMA/510(K) Number
K020110
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2012
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Consumer
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 08/31/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date01/31/2015
Device Model NumberM0068502000
Device Catalogue Number850-200
Device Lot NumberML00000486
Was Device Available for Evaluation? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 08/03/2023
Initial Report FDA Received Date08/31/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured02/14/2012
Is the Device Labeled for Single Use? (Y/N) Yes
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age45 YR
Patient SexFemale